Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 129, NWS Tallahassee, FL

November 18, 20079 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Nov 18, 2007, 3:49 AM EST for 9 counties in Florida. It took effect at Nov 18, 2007, 11:00 AM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2007, 3:49 AM EST (08:49 UTC)
In effect from
Nov 18, 2007, 11:00 AM EST
Expired
Nov 18, 2007, 1:15 PM EST
In force
2 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 36 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 180849
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 AM EST SUN NOV 18 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR INLAND PORTIONS
OF THE EASTERN FLORIDA PANHANDLE AND MOST OF THE FLORIDA BIG BEND
FOR LOW RELATIVE HUMIDITY...

.A VERY DRY AIRMASS ASSOCIATED WITH AN AREA OF HIGH PRESSURE WILL
REMAIN OVER THE REGION TODAY.

FLZ011-016>019-026>029-034-182300-
/O.NEW.KTAE.FW.W.0129.071118T1600Z-071118T2300Z/
JACKSON-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
349 AM EST SUN NOV 18 2007 /249 AM CST SUN NOV 18 2007/

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR LOW RELATIVE 
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON. 

THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT LATE THIS MORNING
OR EARLY AFTERNOON...AND REMAIN BELOW 35 PERCENT UNTIL LATE
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FOURNIER
1 follow-up statement
000 
WWUS82 KTAE 181815
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
115 PM EST SUN NOV 18 2007

...RED FLAG WARNING IS CANCELLED THIS AFTERNOON DUE TO RELATIVE
HUMIDITY VALUES HIGHER THAN EXPECTED...

.DISCUSSION...HIGH PRESSURE WILL BUILD IN AT THE SURFACE AND ALOFT
OVER THE NEXT FEW DAYS. SURFACE WINDS WILL SWING AROUND TO THE
SOUTHEAST AND SOUTH WHICH WILL CONTINUE TO INCREASE LOW LEVEL
MOISTURE AND ALLOW MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES TO
STAY ABOVE CRITICAL LEVELS.

FLZ011-016>019-026>029-034-181915-
/O.CAN.KTAE.FW.W.0129.000000T0000Z-071118T2300Z/
JACKSON-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
115 PM EST SUN NOV 18 2007 /1215 PM CST SUN NOV 18 2007/

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING DUE TO RELATIVE HUMIDITY VALUES HIGHER THAN EXPECTED.

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 18, 3:05 AM EST, 44 minutes earlier.

Area forecast discussion, Nov 18, 3:05 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 AM EST SUN NOV 18 2007

.SYNOPSIS...04 UTC SURFACE ANALYSIS SHOWS A 1022 MB HIGH CENTERED
NEAR VALDOSTA. AN AREA OF DEWPOINTS IN THE MID 30S WAS ANALYZED
GENERALLY ALONG THE CHATTAHOOCHEE/APALACHICOLA RIVERS EASTWARD TO
NEAR JACKSONVILLE. THERE IS A SURGE OF MUCH HIGHER DEWPOINTS ACROSS
THE CENTRAL GULF COAST AND INTO COASTAL TEXAS. A WARM FRONT WAS ALSO
ANALYZED ACROSS THE TEXAS COASTAL PLAIN EXTENDING INTO SOUTHERN
ARKANSAS. UPPER AIR PATTERN AT 500 MB SHOWS THE UPPER TROF OVER
SOUTH CENTRAL TEXAS...NEAR DEL RIO...MUCH WEAKER THAN 24 HOURS AGO.

TEMPERATURES HAVE REALLY DROPPED OFF QUICKLY THIS MORNING AT TLH AND
VLD. AT 06 UTC...THE TEMPERATURE WAS 36 DEGREES. SLIGHTLY WARMER
READINGS WERE NOTED ACROSS THE SOUTHEAST BIG BEND...BUT AN AREA OF
FROST IS LIKELY IN THE AREA BETWEEN TLH...VLD AND CTY.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY).
EVEN BETTER AGREEMENT TODAY BETWEEN THE NAM AND GFS ON THE 18/00Z
RUNS. HOWEVER...THERE WAS A BIT OF A SHIFT IN THE MOS WITH RESPECT
TO RAIN CHANCES TODAY AND TONIGHT ACROSS THE WESTERN CWA. THE 17/21Z
SREF INDICATES THAT RAIN CHANCES BETWEEN 12Z SUNDAY AND 00Z MONDAY
ARE REMOTE (20 PERCENT OR LESS) ACROSS OUR WESTERN ZONES. THIS
APPEARS TO BE IN LINE WITH THE NEW MAV AND MET GUIDANCE...WHICH
KEEPS POPS EXTREMELY LOW IN SE ALABAMA AND THE PANHANDLE. GIVEN THAT
THE MODELS ALSO ARE TRYING TO KEEP THE DRIER AIRMASS ASSOCIATED WITH
THE SURFACE RIDGE AXIS IN PLACE THROUGH THE AFTERNOON HOURS...IT MAY
BE DIFFICULT TO SEE MEASURABLE PRECIP AT THE SURFACE IN SOUTHEAST
ALABAMA WHERE THE DEWPOINTS WILL ONLY BE RISING SLOWLY THROUGH THE
DAY. SINCE THE MODELS HAVE TRENDED LOWER IN POPS...WILL ALSO DO THE
SAME WITH THE OFFICIAL FORECAST. WILL KEEP ONLY A SLIVER OF 20 POPS
IN SOUTHEAST ALABAMA IN THE AFTERNOON AND EVENING HOURS ON SUNDAY.
EARLY MONDAY MORNING...THE EFFECTS OF HIGH PRESSURE BUILDING DOWN
THE EASTERN SEABOARD AND THE UPPER TROF SHEARING OUT...WILL PRODUCE
DRYING AT ALL LAYERS OF THE ATMOSPHERE. RIDGING ALOFT WILL ALSO
BUILD IN LATE MONDAY AFTERNOON. BY TUESDAY AFTERNOON...SURFACE HIGH
PRESSURE AND AN UPPER RIDGE WILL BE DIRECTLY OVERHEAD. THIS WILL
CREATE WARM AND DRY CONDITIONS FOR THE REGION.

TEMPERATURES ON TUESDAY WILL BE SEVERAL DEGREES ABOVE NORMAL. NOV 20
NORMAL HIGH IS 71 WITH THE RECORD HIGH BEING 82 (1998) AT TLH. WHILE
THE GUIDANCE IS RIGHT AROUND 80 DEGREES...WE MAY BE FLIRTING WITH
RECORD TERRITORY IF THE RIDGE ALOFT BUILDS IN A LITTLE STRONGER THAN
CURRENTLY FORECAST. OF COURSE...AFTER THE COOL START THIS
MORNING...NO OTHER OCCURRENCES OF FREEZING TEMPERATURES ARE EXPECTED
THROUGH THE SHORT TERM PERIOD.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY).
THE 00 UTC GFS AND ECMWF FORECAST ONE MORE DAY OF DEEP LAYER RIDGING
(AND WARM & DRY CONDITIONS) ON WEDNESDAY...BEFORE BREAKING DOWN THE
RIDGE AHEAD OF AN APPROACHING COLD FRONT. THE ECMWF IS A TAD FASTER
AND WEAKER WITH THIS FRONT...BUT A FRONTAL PASSAGE SOMETIME
THANKSGIVING DAY/EVENING APPEARS LIKELY. BOTH MODELS FORECAST MUCH
NEEDED RAIN FOR OUR AREA...BUT THE GFS SHOWS MUCH MORE RAIN BECAUSE
OF ITS SLOWER FRONT AND MORE VIGOROUS Q-G FORCING. THE DETAILS
BECOME UNCLEAR AFTER THURSDAY. IN GENERAL...THE FRONT WILL STALL TO
OUR SOUTH FRIDAY AND SATURDAY AS THE MOIST 500 MB FLOW BECOMES
SOUTHWESTERLY AHEAD OF A DIGGING TROUGH OVER TX. Q-G FORCING
(ASSOCIATED WITH THE SOUTHWEST FLOW ALOFT AND WARM AIR ADVECTION
NEAR THE FRONT IN THE GULF) AND SIGNIFICANT DEEP LAYER MOISTURE MEAN
A CLOUDY PERIOD NEXT WEEKEND WITH A CONTINUED CHANCE OF RAIN. IT IS
IMPOSSIBLE TO NARROW DOWN WHEN THE BEST RAIN CHANCES WILL BE THIS
FAR OUT. TEMPERATURES WILL ABOVE AVERAGE WEDNESDAY...THEN NEAR
AVERAGE FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. WE USED
A BLEND OF THE 12 UTC ECMWF AND 00 UTC GFS FOR THIS FORECAST...BUT
THE NEW 00 UTC ECMWF RUN IS NOT TOO DIFFERENT THAN ITS PREVIOUS
RUN...EXCEPT THAT IT DOES NOT BRING A WARM FRONT THROUGH OUR AREA
NEXT SUNDAY.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH SUNDAY NIGHT...EVEN THOUGH HIGH
LEVEL CIGS (AROUND 25K FT) WILL GRADUALLY INCREASE FROM WEST TO EAST
AS A WEAKENING UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. A
FEW LIGHT SHOWERS WILL BE POSSIBLE AROUND KDHN SUNDAY AFTERNOON AND
EVENING...BUT ANY THAT OCCUR WILL HAVE NO SIGNIFICANT IMPACT ON CIGS
OR VIS. SURFACE WINDS WILL REMAIN LESS THAN 7 KT THROUGH THE PERIOD
DUE TO A HIGH PRESSURE RIDGE ACROSS THE AREA.

&&

.MARINE...WINDS AND SEAS WILL REMAIN LOW TODAY...BUT BEGIN TO PICK
UP LATE SUNDAY NIGHT AS HIGH PRESSURE SURGES DOWN THE EASTERN
SEABOARD. WHILE WINDS ARE EXPECTED TO REMAIN BELOW HEADLINE CRITERIA
TONIGHT...THEY WILL LIKELY REACH EXERCISE CAUTION CRITERIA MONDAY
NIGHT AS THE PRESSURE GRADIENT TIGHTENS A LITTLE FURTHER. WINDS WILL
DROP BELOW HEADLINE CRITERIA AGAIN ON TUESDAY AND REMAIN IN THE 10
TO 15 KNOT RANGE UNTIL THURSDAY NIGHT WHEN A COLD FRONT WILL PASS
THROUGH THE WATERS. A PERIOD OF ADVISORY CONDITIONS IS POSSIBLE
BEHIND THIS COLD FRONT ON FRIDAY.

&&

.FIRE WEATHER...
THE FORECAST PHILOSOPHY HAS CHANGED FROM 24 HOURS WITH REGARDS TO
THE DEWPOINT FORECAST. INSTEAD OF OUR ENTIRE AREA GETTING INTO THE
RETURN FLOW ON THE WEST SIDE OF A HIGH PRESSURE RIDGE RETREATING
INTO THE WESTERN ATLANTIC...THE RIDGE AXIS IS NOW FORECAST TO REMAIN
NEARLY STATIONARY AND A LITTLE TO OUR NORTH. THE LIGHT EASTERLY FLOW
TO THE SOUTH OF THIS RIDGE WILL MAINTAIN THE VERY DRY BOUNDARY LAYER
ACROSS THE EASTERN HALF OF OUR AREA...MAINLY FROM MARIANNA AND
TALLAHASSEE EASTWARD. WE WILL ISSUE A RED FLAG WARNING FOR OUR FL
ZONES IN THIS AREA. WE THINK THAT THE MOISTURE WILL INCREASE ENOUGH
ON MONDAY THAT RED FLAG CONDITIONS WILL NOT OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73  46  77  49  79 /  05  05   0   0   0
PANAMA CITY  70  55  77  58  78 /  10  10   0   0   0
DOTHAN       69  49  76  50  79 /  10  10   0   0   0
ALBANY       70  47  76  48  79 /  05  10   0   0   0
VALDOSTA     74  47  76  47  79 /  05  05   0   0   0
CROSS CITY   76  48  79  48  81 /  05  05  05   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 11 AM EST /10 AM CST/ THIS MORNING TO
     6 PM EST /5 PM CST/ THIS AFTERNOON FOR THE FOLLOWING ZONES:
     DIXIE...GADSDEN...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA.

GM...NONE.

&&

LONG TERM/AVIATION/FIRE WEATHER...FOURNIER
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Nov 17, 5:00 AM EST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EST SAT NOV 17 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-181000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
500 AM EST SAT NOV 17 2007 /400 AM CST SAT NOV 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
HIGH PRESSURE WILL MOVE EAST OF THE REGION TODAY. A DRY AIRMASS
WILL REMAIN OVER MUCH OF THE REGION THIS AFTERNOON AND WILL
ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. TEMPERATURES
WILL NOT BE AS COOL TONIGHT COMPARED TO THE PAST COUPLE OF DAYS.
HOWEVER...THE NORMALLY COLDER LOCATIONS IN THE SOUTHEAST FLORIDA
BIG BEND COULD SEE SOME PATCHY FROST EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
TEMPERATURES WILL SLOWLY WARM INTO THE FIRST PART OF THE WORK
WEEK. A FRONTAL SYSTEM WILL APPROACH FROM THE WEST ON WEDNESDAY
BRINGING A CHANCE OF RAIN BACK TO THE FORECAST THROUGH
THANKSGIVING DAY. AT THIS TIME...SEVERE WEATHER DOES NOT APPEAR
LIKELY WITH THIS FRONTAL SYSTEM. COOLER TEMPERATURES WILL ARRIVE
BEHIND THIS FRONT ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

38-GODSEY

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.